I keep thinking my G.I. symptoms have gone again because they will disappear for as much as a week at a time. But then they comes back without warning. This has continued since late July.
I saw a G.I. specialist last week and, get this, he thinks it is costochondritis! I don't need a medical degree to know with 100% certainty it is not costochondritis. He thinks it's costo because I told him that the area of most discomfort was just below my left, front rib cage. But, look, just because that's where the discomfort is often the worst, costochondritis doesn't explain why the discomfort is often spread throughout my entire abdomen--much of which is far from my ribs.
In any event, the doctor wasn't completely sure of his diagnosis because he also told me to try Zantac for 30 days in case the issue is actually related to overproduction of stomach acid. (After the appointment I searched Zantac on a few popular ME patient forums and found that it is actually taken by some ME patients who believe they have mast cell activation. There's mostly anecdotal evidence that it may calm mast cells, and it is often prescribed by at least one semi-well-known ME doctor for suspected mast cell activation) So I started taking Zantac about a week ago and so far haven't noticed a difference. (Also, so far, I haven't noticed any difference in my shortness-of-breath symptoms, proving perhaps once and for all, that my SOB is not caused by GERD as one doctor suggested.)
The doctor also ordered an abdominal ultrasound, and blood work to check iron, lipase, ferratin, along with CBC, Cardio CRP, and comprehensive metabolic panel. I doubt this will yield any useful results, but it is part of the process for me (any many other patients) when a new symptom arises or an old symptom suddenly gets much worse.
If I arrive at the date of my follow-up appointment in January and the G.I. specialist tells me the test results are all negative, then I'll probably conclude that this new symptoms is ME sending its inflammatory cytokines at a new area of my body.